Alert archive / Massachusetts / Small Craft Advisories in 2013

Small Craft Advisory 71, NWS Boston/Norton, MA

June 23, 2013

NWS Boston/Norton, MA issued this small craft advisory at Jun 23, 2013, 4:12 AM EDT. It took effect at Jun 23, 2013, 1:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2013, 4:12 AM EDT (08:12 UTC)
In effect from
Jun 23, 2013, 1:00 PM EDT
Expired
Jun 23, 2013, 9:00 PM EDT
In force
8 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

674 
WHUS71 KBOX 230812
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
412 AM EDT SUN JUN 23 2013

...GUSTY SOUTHWEST WINDS THIS AFTERNOON AND EARLY EVENING...

.GUSTY SOUTHWEST WINDS THIS AFTERNOON AND EARLY EVENING WILL
IMPACT THE NEAR SHORE WATERS OF RHODE ISLAND AND MASSACHUSETTS.
WIND GUSTS UP TO 25 KT ARE LIKELY WITH A LOW PROBABILITY OF A FEW
GUSTS NEAR 30S BETWEEN 3 PM AND 9 PM. STRONGEST WINDS WILL BE NEAR
SHORE AND ACROSS THE WATERS OF CAPE COD AND BUZZARDS BAY.

ANZ231>234-231615-
/O.NEW.KBOX.SC.Y.0071.130623T1900Z-130624T0100Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
412 AM EDT SUN JUN 23 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
EDT THIS EVENING.

* WINDS AND SEAS...SOUTHWEST AROUND WINDS 15 KT WITH GUSTS UP TO 
  25 KT. SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-231615-
/O.NEW.KBOX.SC.Y.0071.130623T1900Z-130624T0100Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
412 AM EDT SUN JUN 23 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
EDT THIS EVENING.

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT. GUSTS UP TO 25 KT. SEAS
  2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254>256-231615-
/O.NEW.KBOX.SC.Y.0071.130623T1900Z-130624T0100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
412 AM EDT SUN JUN 23 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
EDT THIS EVENING.

* WINDS AND SEAS...SOUTHWEST AROUND WINDS 15 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ236-231615-
/O.NEW.KBOX.SC.Y.0071.130623T1900Z-130624T0100Z/
NARRAGANSETT BAY-
412 AM EDT SUN JUN 23 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
EDT THIS EVENING.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-231615-
/O.NEW.KBOX.SC.Y.0071.130623T1900Z-130624T0100Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
412 AM EDT SUN JUN 23 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
EDT THIS EVENING.

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-251-231615-
/O.NEW.KBOX.SC.Y.0071.130623T1900Z-130624T0100Z/
BOSTON HARBOR-MASSACHUSETTS BAY AND IPSWICH BAY-
412 AM EDT SUN JUN 23 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
EDT THIS EVENING.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
2 follow-up statements
161 
WHUS71 KBOX 231409
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1009 AM EDT SUN JUN 23 2013

...GUSTY SOUTHWEST WINDS THIS AFTERNOON AND EARLY EVENING...

.GUSTY SOUTHWEST WINDS THIS AFTERNOON AND EARLY EVENING WILL
IMPACT THE NEAR SHORE WATERS OF RHODE ISLAND AND MASSACHUSETTS.
WIND GUSTS UP TO 25 KT ARE LIKELY WITH A LOW PROBABILITY OF A FEW
GUSTS NEAR 30S BETWEEN 3 PM AND 9 PM. STRONGEST WINDS WILL BE
NEAR SHORE AND ACROSS THE WATERS OF CAPE COD AND BUZZARDS BAY.

ANZ255-256-231515-
/O.CAN.KBOX.SC.Y.0071.130623T1900Z-130624T0100Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1009 AM EDT SUN JUN 23 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ231>234-232215-
/O.EXT.KBOX.SC.Y.0071.130623T1700Z-130624T0100Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
1009 AM EDT SUN JUN 23 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-232215-
/O.EXT.KBOX.SC.Y.0071.130623T1700Z-130624T0100Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1009 AM EDT SUN JUN 23 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-232215-
/O.EXT.KBOX.SC.Y.0071.130623T1700Z-130624T0100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1009 AM EDT SUN JUN 23 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ236-232215-
/O.EXT.KBOX.SC.Y.0071.130623T1700Z-130624T0100Z/
NARRAGANSETT BAY-
1009 AM EDT SUN JUN 23 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-232215-
/O.EXT.KBOX.SC.Y.0071.130623T1700Z-130624T0100Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1009 AM EDT SUN JUN 23 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTH WINDS INCREASING TO 15 TO 25 KT. SEAS 2
  TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-251-232215-
/O.EXT.KBOX.SC.Y.0071.130623T1700Z-130624T0100Z/
BOSTON HARBOR-MASSACHUSETTS BAY AND IPSWICH BAY-
1009 AM EDT SUN JUN 23 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
465 
WHUS71 KBOX 232024
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
424 PM EDT SUN JUN 23 2013

ANZ250-254-232130-
/O.CAN.KBOX.SC.Y.0071.000000T0000Z-130624T0100Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
424 PM EDT SUN JUN 23 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ231>234-240100-
/O.CON.KBOX.SC.Y.0071.000000T0000Z-130624T0100Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
424 PM EDT SUN JUN 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-240100-
/O.CON.KBOX.SC.Y.0071.000000T0000Z-130624T0100Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
424 PM EDT SUN JUN 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST AROUND WINDS 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ236-240100-
/O.CON.KBOX.SC.Y.0071.000000T0000Z-130624T0100Z/
NARRAGANSETT BAY-
424 PM EDT SUN JUN 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST AROUND WINDS 15 KT WITH GUSTS UP TO 
  25 KT. SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-251-240100-
/O.CON.KBOX.SC.Y.0071.000000T0000Z-130624T0100Z/
BOSTON HARBOR-MASSACHUSETTS BAY AND IPSWICH BAY-
424 PM EDT SUN JUN 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST AROUND WINDS 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jun 23, 4:02 AM EDT, 10 minutes earlier.

Area forecast discussion, Jun 23, 4:02 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
402 AM EDT SUN JUN 23 2013

.SYNOPSIS...
BECOMING HOT AND INCREASINGLY HUMID BEGINNING TODAY AND CONTINUING
THROUGH MID WEEK WITH SCATTERED AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS. A BACKDOOR COLD FRONT SHOULD SLIP SOUTH OF THE REGION
WEDNESDAY NIGHT. WHILE TEMPERATURES COOL DOWN...THE FRONT MAY STALL
NEAR THE REGION WITH ANOTHER POSSIBLE PERIOD OF WET WEATHER LATE
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT 4 AM SOME LEFTOVER SHOWERS/SPRINKLES EXITING THE NORTH SHORE
OF MA AS MID LEVEL JET/SPEED MAX MOVES OFFSHORE. AS THIS FEATURE
MOVES EAST THE MID LEVEL RIDGE OVER THE MID ATLC NUDGES NORTHWARD
INTO SOUTHERN NEW ENGLAND. THESE BUILDING HEIGHTS...WEAK
ANTICYCLONIC FLOW ALOFT AND ASSOCIATED SUBSIDENCE PROVIDES A MID
LEVEL CAP THAT PRECLUDES HIGHER DEW PTS THIS AFTERNOON FROM MIXING
OUT. THIS YIELDS ML CAPES TO BUILD UP TO 1000-2000J/KG. HOWEVER
THE LACK OF ANY FORCING FOR ASCENT AND DIMINISHING WIND FIELD WITH
TIME AS HEIGHTS RISE SHOULD PRECLUDE MUCH IF ANY DIURNAL
CONVECTION ACROSS CT/RI AND SOUTHEAST MA THIS AFTERNOON. THIS IS
ALSO EVIDENT IN MODEL RH TIME SECTIONS WITH COLUMN DRYING ALOFT AS
RIDGE BUILDS NORTHWARD. SO WHILE THERE IS SUFFICENT CAPE/
INSTABILITY ACROSS MUCH OF THE REGION TO SUPPORT ROBUST UPDRAFTS
THINK THE WEAKENING WIND FIELDS AND LACK OF ANY FORCING/TRIGGER
WILL PRECLUDE INSTABILITY FROM BEING UNLEASHED.

HOWEVER FORECAST BECOMES MORE COMPLEX FARTHER NORTHWARD CLOSER TO
THE MAIN BAND OF WESTERLIES ALONG THE CANADIAN BORDER AND NORTHERN
NEW ENGLAND. THIS IS WHERE SOME DEEP LAYER SHEAR EXISTS AND FRONTAL
BOUNDARY TO PROVIDE SOME FORCING FOR ASCENT IN THE FORM OF LOW LEVEL
CONVERGENCE. THEREFORE HAVE INCLUDED SLIGHT CHANCE POPS SOUTHWARD TO
THE MASS PIKE AND CHANCE POPS ACROSS NORTHWEST MA INTO SOUTHWEST NH.
GIVEN THE LACK OF A FOCUS CONVECTION WILL LIKELY FIRE ACROSS HIGHER
TERRAIN IN RESPONSE TO DIFFERENTIAL HEATING. ALSO MODE OF CONVECTION
SHOULD BE PULSE IN THE ABSENCE OF DEEP LAYER SHEAR. ALSO CONVECTION
SHOULD BE FAIRLY DISORGANIZED/ISOLATED-WIDELY SCATTERED GIVEN THE
WEAK WIND FIELDS. THIS WILL ALSO LIMIT RISK FOR LARGE HAIL AND
STRONG WINDS. HENCE MAIN THREAT WILL BE HEAVY RAINFALL WITH WEAK
STEERING WINDS AND PWATS BETWEEN 1.5-2.0 INCHES...ABOUT +1 TO +2
STANDARD DEVIATIONS ABOVE CLIMATOLOGY.

850 TEMPS WARM TO ABOUT +16C/+17C SO TEMPS WILL MAKE A RUN AT 90F
AWAY FROM THE SOUTH COAST. ELSEWHERE...HIGHS IN THE 70S ALONG THE
SOUTH COAST AND U70S/L80S EASTERN MA COAST. BECOMES MUGGY TODAY WITH
SSW WINDS ADVECTING DEW PTS IN THE 60S ACROSS THE AREA.

BEACH FORECAST...PATCHY LOW CLOUDS AND FOG ALONG THE SOUTH COAST
INCLUDING CAPE COD AND THE ISLANDS WILL BURN OFF BY MID MORNING AND
GIVE WAY TO A NICE BEACH DAY. HOWEVER SOUTHWEST WINDS WILL INCREASE
THIS AFTERNOON WITH GUSTS UP TO 20-30 MPH LIKELY. THIS WILL GENERATE
SOME CHOPPY SURF AND A MODERATE RISK OF RIPS ALONG THE SOUTH COAST
OF MA AND RI.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...

TONIGHT...ANY LEFTOVER CONVECTION WILL COLLAPSE WITH SUNSET/LOSS OF
DAYTIME HEATING GIVEN WIND FIELDS REMAIN WEAK ALOFT. OTHEWISE EXPECT
A WARM AND MUGGY NIGHT WHICH WILL SUPPORT PATCHY FOG.

MONDAY...

MID LEVEL RIDGE ERODES SOMEWHAT AS MID LEVEL TROUGH OVER THE TN/OH
VLY LIFTS NORTHEAST INTO PA/NY. SO RISK OF SHOWERS/TSTMS HIGHER
TOMORROW FOR SOUTHERN NEW ENGLAND AND AREAL COVERAGE SHOULD BE
FARTHER EAST ACROSS MUCH OF SOUTHERN NEW ENGLAND. SETUP IS SIMILAR
AS TODAY WITH WEAK WIND FIELDS ALOFT AND ML CAPES OF 1000-2000J/KG.
HOWEVER SUBTLE HEIGHT FALLS AND FLOW BECOMING WEAKLY CYCLONIC LATE
IN THE DAY ESPECIALLY WESTERN NEW ENGLAND SHOULD YIELD GREATER AREAL
COVERAGE THAN TODAY. MAIN HAZARD WILL BE THE SAME AS TODAY...HEAVY
RAINERS GIVEN HIGH PWAT AIRMASS AND WEAK STEERING FLOW ALOFT.

IT WILL BE WARMER TOMORROW AS SURFACE WINDS BECOME MORE WESTERLY
YIELDING DOWNSLOPE COMPONENT. HIGHS IN THE U80S TO L90S SHOULD BE
COMMON. WARM AT THE BEACHES TOO GIVEN WESTERLY SURFACE WINDS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...

* SEASONABLE CONDITIONS EXPECTED TO RETURN DURING THE WEEK
* CHANCES FOR SHOWERS AND THUNDERSTORMS WILL EXIST DAILY
* A GREAT DEAL OF UNCERTAINTY WITH THE FORECAST...LOW CONFIDENCE

*/OVERVIEW AND MODEL CONSENSUS...

WITH CERTAINTY...UPPER-LEVEL HIGH PRESSURE WILL RETROGRADE WESTWARD
TO THE FOUR-CORNERS REGION ALLOWING FAVORABLE TROUGHING ACROSS THE
EASTERN CONUS DURING THE WEEK. THIS SHOULD ALLOW THE RETURN OF
SEASONABLE CONDITIONS WHILE SIMULTANEOUSLY MAKING FOR AN ACTIVE
PATTERN. WILL SEE A PROLONGED PERIOD OF SOUTHERLY FLOW ALONG THE
EAST COAST ALLOWING FOR THE ADVECTION NORTHWARD OF PWATS RANGING
AROUND 1.5 INCHES. HEAT...HUMIDITY...AND PERIODS OF ATMOSPHERIC
FORCING WILL MAKE FOR SHOWERS AND THUNDERSTORMS AT TIMES...LIKELY
DURING THE DAYTIME PERIODS.

BUT UNCERTAINTY LIES WITH THE EVOLUTION AND STRENGTH OF EMBEDDED
SHORTWAVES WITHIN THE SUBSEQUENT LONGWAVE PATTERN...AND WHETHER THEY
LEAD TO A STRONGLY AMPLIFIED TROUGH STALLING ACROSS THE GREAT LAKES
REGION /AND REINVIGORATION OF THE BERMUDA HIGH/...OR RATHER A MORE
PROGRESSIVE PATTERN INTO THE LATE-WEEK PERIOD. DISCERNING LOW- TO
MID-LEVEL FEATURES IS RATHER CHAOTIC...AND THIS HAS IMPACTS IN
INTERPRETING SHEAR AND INSTABILITY PROFILES TOWARDS POTENTIAL SEVERE
WEATHER THREATS WITH ANTICIPATED THUNDERSTORMS.

WILL FOLLOW CLOSELY WITH WPC/HPC GUIDANCE TO REDUCE THE AMOUNT OF
ERROR IN THE FORECAST. FEEL THE 22.12Z ECMWF AND 23.0Z CANADIAN ARE
SUCCINCT OVER THE 23.0Z GFS OUTLIER WHEN IT COMES TO DETERMINISTIC
SOLUTIONS. THE 22.18Z GFS HAD MUCH BETTER AGREEMENT TO THE OVERALL
ATMOSPHERIC THEME FOR THE LONG-TERM. BUT ASIDE...THERE HAS BEEN A
LOT OF RUN-TO-RUN VARIANCE WITH THE SURFACE SPECIFICS...THUS HAVE
LOW CONFIDENCE WITH THIS FORECAST AND WILL NOT GO INTO DAILY
SPECIFICS.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT-TERM /THROUGH MONDAY/...MODERATE TO HIGH CONFIDENCE. CIGS
AND VSBYS WERE MAINLY DERIVED FROM THE NAM AND MET GUIDANCE.

TODAY...MAINLY VFR WITH LIGHT SHOWERS BEFORE SUNRISE. PATCHY IFR
SOUTH COAST IN LOW CLOUDS/FOG BUT SHOULD LIFT/IMPROVE AFTER 15Z.
VFR THIS AFTERNOON WITH A LOW RISK OF ISOLATED TSTM NORTH OF THE
MASS PIKE INTO NH. WIND AND HAIL THREAT VERY LOW. MAIN HAZARD WILL
BE BRIEF HEAVY RAIN. BRIEF MVFR POSSIBLE IN ANY TSTMS. SSW WINDS
MAY GUSTS UP TO 25 KT ACROSS SOUTH COAST AND CAPE COD THIS
AFTERNOON.

TONIGHT...
VFR TO START BUT IFR IN FOG/LOW CLOUDS REDEVELOPS ALONG THE SOUTH
COAST MAY SPREAD INTO CT/RI AND SOUTH OF THE MASS PIKE IN MA. ANY
ISOLATED EVENING SHOWERS/TSTMS ACROSS NORTHERN MA AND NEARBY NH
SHOULD COME TO AN END BY 9/10PM.

MONDAY...MAINLY VFR BUT WILL START AS IFR IN LOW CLOUDS/FOG ACROSS
CT/RI AND SOUTHEAST MA THEN IMPROVING TO VFR BY 15Z. AFTERNOON
SHOWERS/TSTMS POSSIBLE WESTERN AND CENTRAL NEW ENGLAND. HEAVY RAIN
THE MAIN THREAT. BRIEF MVFR IN ANY TSTMS.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF.

KBDL TERMINAL...MODERATE CONFIDENCE ESPECIALLY ON IFR CONDITIONS
TONIGHT AND PROBABILITY OF TSTMS MON AFTN.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

SHRA/TSRA WILL BE POSSIBLE ON A DAILY BASIS. FEEL BETTER CHANCES
WILL BE DURING THE DAY. POTENTIAL ATTRIBUTES WITH ANY WEATHER WILL
BE LOW-VFR TO MVFR CIGS WITH MVFR-IFR VSBYS. SEVERE WEATHER OUTCOMES
REMAIN UNCERTAIN AT THIS TIME. SOUTHERLY FLOW PREVAILS WITH
POTENTIAL 20 TO 25 KT GUSTS DURING THE DAY.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT-TERM /THROUGH MON/...HIGH CONFIDENCE.

TODAY...ISSUED A SCA FOR SSW WINDS GUSTING UP TO 25 KT. HIGHEST
WINDS NEAR SHORE AND ACROSS THE CAPE COD/BUZZARDS BAY WATERS.
STRONGEST WINDS 3 PM TO 9 PM. CHANCE OF AN ISOLATED AFTN/EVENING
TSTM NORTHERN MA WATERS. PATCHY FOG/LOW CLOUDS ACROSS THE SOUTHERN
WATERS SHOULD IMPROVE BY MID MORNING.

TONIGHT...WINDS SLACKEN AFTER 9 PM. PATCHY FOG/LOW CLOUDS REDEVELOP
LIMITING VSBY.

MONDAY...WINDS BECOME WSW 15-20 KT. PATCHY FOG/LOW CLOUDS SHOULD
BURN OFF BY MIDDAY.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

LOOKING FOR A PROLONGED PERIOD OF SOUTHERLY FETCH WITH GUSTS OF 20
TO 25 KTS POSSIBLE. THIS WILL RESULT IN WAVE HEIGHTS EXCEEDING 5
FEET OVER THE SOUTH-SOUTHEAST OUTER WATERS. SHOWERS AND
THUNDERSTORMS WILL ALSO BE POSSIBLE ON A DAILY BASIS...POTENTIAL
IMPACTING THE WATERS WITH FREQUENT LIGHTNING...GALE FORCE WINDS...
AND DOWNPOURS RESULTING IN REDUCED VISIBILITIES AT TIMES.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM EDT THIS
     EVENING FOR ANZ230>237-250-251-254>256.

&&

SYNOPSIS...NOCERA/SIPPRELL
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...SIPPRELL
AVIATION...NOCERA/SIPPRELL
MARINE...NOCERA/SIPPRELL
Hazardous weather outlook, Jun 23, 3:55 AM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
355 AM EDT SUN JUN 23 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-240800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
355 AM EDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...
SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE
ISLAND.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE FOR PORTIONS OF NORTHERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. SUCH WEATHER WILL HAVE
THE POTENTIAL OF PRODUCING HEAVY RAINFALL LEADING TO LOCALIZED
FLOODING FOR URBAN AND LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE A DAILY OCCURRENCE THOUGH THE MAJORITY OF
THE FORECAST. THESE STORMS WILL HAVE THE PROPENSITY OF PRODUCING
HEAVY RAINFALL RESULTING IN POTENTIAL LOCALIZED FLOODING OF URBAN
AND LOW-LYING AREAS...ALONG WITH THE POTENTIAL SEVERE THREAT OF
STRONG TO DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-240800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
355 AM EDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE A DAILY OCCURRENCE ACROSS INTERIOR NEW
ENGLAND...POTENTIALLY IMPACTING THE NEAR-SHORE AND OUTER WATERS
WITH FREQUENT LIGHTNING...HEAVY RAIN...AND GALE FORCE WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

Nearby

Small Craft Advisories in Massachusetts, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.